It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Parkinson's Disease Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-15-2009, 05:19 PM   #1
Newbie
(male)
 
Join Date: Feb 2001
Posts: 2
SteveG HB User
Shaking and rigidity

I was diagnosed with Parkinson's in 1999. I am now taking Sinemet 250/50 five times a day. The effects of the each pill last about 2 1/2 hours.
Then my body stiffens up and I begin to shake. Sometimes my hand(s)are shaking so much that I can hardly get another pill in my mouth. It takes about 1/2 hour for the pill to work.(They seemed to be less effective as time goes on) When I am eating and shaking... it's difficult to get food or drink in my mouth without spilling it all over myself. I use a walker to help me move around Sometimes I can not move at all. I have to be helped getting in and out of bed. THE QUESTION IS THIS: ANY SUGGESTIONS as to what i should
do now.

 
Old 09-16-2009, 09:55 AM   #2
Member
(male)
 
Join Date: Jun 2007
Location: Las Vegas, NV
Posts: 81
NerveEnding HB UserNerveEnding HB User
Re: Shaking and rigidity

You should talk with your doctor who is hopefully a movement disorders neurologist. This is an expected phenomenon in Parkinson disease (wearing off). There are other meds that can be added.

 
Sponsors Lightbulb
   
Old 11-25-2009, 04:34 PM   #3
Senior Member
(male)
 
Join Date: Nov 2009
Location: Christiansburg, Va.
Posts: 190
esolc HB User
Re: Shaking and rigidity


Second opinions I have been through five Dr.'s and found one that actually helped the shaking and stifness. She says sinement, wich is what I was on to has a short life. All the other doctors kept piling on more pills the last took me off all but 1 and put me on a stiff exercisement therapy plan. Works for me but who knows about others. But like anything I am having a small flare up today, but I guess that is show biz. Had one Dr' tell me after surgery last year it was hard for him to operate cuase I moved around so much. He was using the same thing MJ took that finally did him in, not the paralizing med for major surgery. Happy Thanks Giving!

 
Old 12-04-2009, 08:48 PM   #4
Senior Member
(male)
 
Join Date: Nov 2009
Location: Christiansburg, Va.
Posts: 190
esolc HB User
Re: Shaking and rigidity

Quote:
Originally Posted by esolc View Post
Second opinions I have been through five Dr.'s and found one that actually helped the shaking and stifness. She says sinement, wich is what I was on to has a short life. All the other doctors kept piling on more pills the last took me off all but 1 and put me on a stiff exercisement therapy plan. Works for me but who knows about others. But like anything I am having a small flare up today, but I guess that is show biz. Had one Dr' tell me after surgery last year it was hard for him to operate cuase I moved around so much. He was using the same thing MJ took that finally did him in, not the paralizing med for major surgery. Happy Thanks Giving!
PS. Aleast walk hour a day,just normal walk

 
Old 12-05-2009, 07:50 AM   #5
Senior Member
(male)
 
Join Date: Nov 2009
Location: Christiansburg, Va.
Posts: 190
esolc HB User
Re: Shaking and rigidity

Two days ago I could have climbed the side of a building without flinching muscel, to day I can't stop moving and moving. I feel your pain brrother. Can't even walk straight to day. I was one step from falling out of the shower onto the floor, but had those safety bars I can catch myself with; when, I feel like things are going south. Todaythe bars got a work out.

Don't forget you are your own Dr. too.

 
Old 12-13-2009, 11:23 PM   #6
Senior Member
(male)
 
Join Date: Nov 2009
Location: Christiansburg, Va.
Posts: 190
esolc HB User
Arrow Re: Shaking and rigidity

Steven G, Get a secound opion, I don't how many times to say that. Any way, I Am on Requip as an alternative. relax and we can get through this. I have Parkisons, like you, I had to go through the snimet withdral I was on it so long it lost it's medication value. It's hard to get off quickly.

I take a stablizer called Depakote. I took a night sleep study and all the Dr'S said I move costantly. I also have to take therapy so I can staballize my core balance which makes me so I don't constantly jerk around even in surgy (take two steps forword & take two one step back.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
trembling and shaking servite2 Menopause 19 04-14-2010 09:18 PM
IS the shaking from withdrawals or something else? mel486 Addiction & Recovery 17 03-09-2009 02:20 PM
Shaking and swaying CJRT Multiple Sclerosis 3 07-25-2007 11:49 AM
Unknown Problem - Shaking/hot/cold/unconsious *wishbone* Open to All Other Health Topics 3 06-14-2006 12:55 PM
Is it normal to always be shaking a little? bull69 General Health 9 03-11-2006 03:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!